| Model Number |
98DS009 |
| Medical Device Problem Codes |
Fluid/Blood Leak (1250); Air/Gas in Device (4062)
| Health Effect - Clinical Code |
No Clinical Signs, Symptoms or Conditions (4582)
| Date of Event |
10/27/2023
Type of Reportable Event
Malfunction
Additional Manufacturer Narrative
Conclusion not yet available, evaluation in process.A follow-up will be submitted as soon as the investigation is complete.Oscor inc.Is submitting the above report to comply with 21 cfr part 803, the medical device reporting regulation.The report is based upon information obtained by oscor inc.Which the company may not have been able to investigate or verify prior to the date the report was required by fda.This report does not constitute an admission that the device, oscor inc., or its employees, caused or contributed to the event described in this report.Nor does this report reflect a conclusion by fda, oscor inc., or its employees, that the report constitutes an admission that the device, oscor inc., or its employees caused or contributed to the event described in this report.
Event or Problem Description
The event occurred prior to patient contact, during device preparation but before device positioning.While rinsing loader, with pusher already introduced, to prepare for procedure, the rinsing solution is spraying out sideways, between seal and fitting of the valve, since the loader wasn't obviously tight.After positioning occluder (still attached to the pusher and sheath connected to the loader) an angiography should be performed to evaluate placement.Unnecessarily, but because used to it, the physician aspirated at the sheath.Immediately bubbles appeared in the hose to the stopcock.In the very moment, it wasn't seen a way to get rid of the bubbles and we decided not to do an angiography and complete the procedure without it.Only the loader was replaced with another loader from another set, with same model and same lot number.With the new loader, the issue was resolved, and procedure was completed successfully.There were no reported patient adverse side effects.
Additional Manufacturer Narrative
The following sections were updated in follow-up 1: b4, d9, g3, g6, h2, h3, h6, and h11 the loader from a 9f occlutech delivery sheath set was returned from the customer.The sheath and dilator were not returned for analysis.According to the event description summary, the loader was leaking from the hemostatic valve.Upon evaluation of the returned loader, it was found that the hemostatic valve looked normal as per the drawing.The loader was manually leak tested with the syringe connected to the stopcock and the tip occluded.The loader did not exhibit leakage when tested using this method.The loader was then tested using the iso 11070 for liquid leakage test method.The device was occluded at the distal tip and pressurized to 38kpa and held at this pressure for 30 seconds and no drops of liquid were observed from the hemostatic valve.The loader was further pressurized beyond 300kpa, and no leakage was observed from the stopcock or sideport tubing.Per qa procedure breezeway ii loader in-process and final inspection: sampling plan: inspect per ansi z 1.4, gen level 1, normal, and aql 0.40 perform leak test according to procedure.The instructions for use (ifu) informs the user: instructions for use when delivery sheath is used with loader: a loader is to be used at a physician's discretion to open the valve of a delivery sheath for ease of insertion of a diagnostic and/or therapeutic device into the delivery sheath.· follow directions for use from section 8.1 for general use lines 1-6.· completely flush the loader assembly via the side port with three-way stopcock with either saline or heparinized saline to ensure it is free of air prior to use to avoid air embolism to the patient.· inspect loader for air bubbles.Constantly flush loader to prevent air bubbles while loading a diagnostic and/or therapeutic device.· before connecting the loader containing the device to the delivery sheath, remove the dilator and guidewire from the delivery sheath.· secure the loader containing the device using the screw in connector on the delivery sheath hub.Caution: the lock ring on the loader must be screwed tightly against the delivery sheath.This prevents detachment of the loader from the delivery sheath when pushing the device through.Returned device analysis revealed the loader was within manufacturing specifications.The loader did not leak from the hemostatic valve or anywhere else when tested manually.The loader also met the iso leakage test method requirement with no leakage found anywhere (including the hemostatic valve).No manufacturing rejects or anomalies of this type were recorded in the device history record.The introducer sheath and loader passed all in-process and qa final inspection steps before shipping to the customer, including visual, dimensional, mechanical and leak testing.The reason for return cannot be confirmed.No manufacturing defects were found.In conclusion, evidence suggests that this unit met specifications and that this allegation cannot be confirmed.Risk remains acceptable, and no new failure mode identified.The event will be re-evaluated if additional information becomes available.Oscor will continue to monitor this event type and risk.Oscor inc.Is submitting the above report to comply with 21 cfr part 803, the medical device reporting regulation.The report is based upon information obtained by oscor inc.Which the company may not have been able to investigate or verify prior to the date the report was required by fda.This report does not constitute an admission that the device, oscor inc., or its employees, caused or contributed to the event described in this report.Nor does this report reflect a conclusion by fda, oscor inc., or its employees, that the report constitutes an admission that the device, oscor inc., or its employees caused or contributed to the event described in this report.